Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 6, 2021, 7:06 PM EDT for Lawrence County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 7:06 PM EDT (23:06 UTC)
- Expired
- Jul 6, 2021, 7:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
County Lawrence County, IN
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585
WWUS83 KIND 062306
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
706 PM EDT Tue Jul 6 2021
INZ070-071-062330-
Lawrence-Jackson-
706 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAWRENCE AND
SOUTHWESTERN JACKSON COUNTIES...
At 705 PM EDT, a strong thunderstorm was located 9 miles southeast of
Bedford, moving north at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Locations impacted include...
Bedford, Mitchell, Oolitic, Heltonville, Norman, Avoca, Tunnelton and
Bartlettsville.
LAT...LON 3899 8662 3899 8623 3877 8621 3878 8623
3877 8624 3877 8625 3876 8626 3877 8626
3877 8628 3874 8629 3874 8647
TIME...MOT...LOC 2305Z 177DEG 11KT 3879 8633
$$
AU/MKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:17 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 6, 6:17 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 617 PM EDT Tue Jul 6 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 616 PM EDT Tue Jul 6 2021 Radar and satellite trends support extending small thunderstorm chances slightly north through 02z. Activity was currently moving slowly north along a weak boundary and just to the south of our southernmost tier. Lightning data was detecting a decent amount of cloud to ground strikes. && .Short Term...(This evening through Wednesday night) Issued at 323 PM EDT Tue Jul 6 2021 As of this afternoon, an expansive Cu is sitting across the region with some thunderstorms present over Kentucky and southern Indiana. Chances for isolated storms will be possible over the southern portion of the forecast area this afternoon as subsidence aloft weakens due to high pressure slowly exiting. Hot and humid conditions continue as heat and moisture continue to advect into the area. An upper wave will be moving in tomorrow, ahead of which will provide more lift with the humid environment and prompting isolated to scattered thunderstorms through the day. Storms could start as early as sunrise with chances increasing through the day. A few storms in the NE could include isolated higher winds where higher shear will be. && .Long Term...(Thursday through Tuesday) Issued at 323 PM EDT Tue Jul 6 2021 An active pattern is expected for much of the long term period as a broad trough remains across the area much of the latter portions of this week into the weekend. Diurnally driven convection will be supported by weak shortwaves across the more broad trough. The strongest of these waves looks to move through Friday night into Saturday with the potential for stronger storms as the jet aloft begins to strengthen and shear becomes more pronounced at the mid levels. In addition to the threat from a few stronger storms, can't rule out isolated flooding with the expectations of scattered showers and storms for much of the late week and weekend. If areas of rain impact the same area for multiple days, expect at least some isolated flooding, especially across south central Indiana where soils are currently the most saturated. PWATs of 1.75 to 2.25 inches further indicates that the atmosphere will be primed for heavy rain at times. This pattern looks to continue into early next week as a broad closed low across the Central Plains slowly moves to the northeast. With a ridge across the Southeastern Gulf States, expect good moisture flow into central Indiana as a seasonably strong LLJ builds between the 2 systems. Locally, this will mean continued isolated to scattered showers and storms which will be most widespread mid- day when instability is strongest. Also expect continued humid conditions with high temperatures in the mid to upper 80s and lows in the mid to upper 60s. && .Aviation...(00Z TAF Issuance) Issued at 616 PM EDT Tue Jul 6 2021 IMPACTS: - VFR conditions though at least 12z. Then, increasing chances for thunderstorms with occasional brief MVFR or worse conditions. - Winds 210-240 degrees less than 10 knots through 02z Wednesday and then 180-210 degrees less than 10 knots through 18z and then 210- 230 degrees less than 10 knots. DISCUSSION: VFR conditions expected through tonight. Then increasing chances for thunderstorms, mainly Wednesday afternoon as a cold front approaches from the northwest. Do not think southern Indiana convection will make it as far north as KBMG this evening. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...MK Short Term...KH Long Term...White Aviation...MK
Hazardous weather outlook, Jul 6, 3:44 PM EDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 344 PM EDT Tue Jul 6 2021 INZ021-028>031-035>049-051>057-060-071945- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, and Sullivan 344 PM EDT Tue Jul 6 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible at times from Wednesday through Monday for much of central Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ061>065-067>072-071945- Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 344 PM EDT Tue Jul 6 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are possible this afternoon and early evening for much of the area. Lightning, gusty winds, and heavy rain are possible. Storms will move very slowly. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible at times from Wednesday through Monday for much of central Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 6, 7:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
706 PM EDT Tue Jul 6 2021
INZ070-071-062330-
Lawrence-Jackson-
706 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAWRENCE AND
SOUTHWESTERN JACKSON COUNTIES...
At 705 PM EDT, a strong thunderstorm was located 9 miles southeast of
Bedford, moving north at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Locations impacted include...
Bedford, Mitchell, Oolitic, Heltonville, Norman, Avoca, Tunnelton and
Bartlettsville.
LAT...LON 3899 8662 3899 8623 3877 8621 3878 8623
3877 8624 3877 8625 3876 8626 3877 8626
3877 8628 3874 8629 3874 8647
TIME...MOT...LOC 2305Z 177DEG 11KT 3879 8633
AU/MKNearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.